MAUDE Adverse Event Report: BECTON DICKINSON BD INSYTE BL 22GA X 1.0IN; INTRAVASCULAR CATHETER

BECTON DICKINSON BD INSYTE BL 22GA X 1.0IN; INTRAVASCULAR CATHETER
Catalog Number 381223
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd insyte bl 22ga x 1.0in defective needles in cannula.We have some 22g bd insyte cannulas (ref 381223) here that have been reported defective by the anaesthetists using them, all from the same batch (no.4101724).The needle catches on the inside of the cannula if you attempt to reinsert it and some have visible kinks on the outside of the cannula.We have removed this batch from our stock and put aside to prevent further issues.The cannula needle appeared to have a couple very small bumps on the outside.The others he said didn¿t glide smoothly and would catch internally; i believe he had issues with 3 today.His concern was pushing through the plastic and leaving a piece of plastic in the patient.The customer has put aside the remaining stock in a bag and will return all of the leftover stock.I don't have an exact number.None of the used cannulas were kept.
 
Event or Problem Description
We have some 22g bd insyte cannulas (ref (b)(4) here that have been reported defective by the anaesthetists using them, all from the same batch (no.4101724).The needle catches on the inside of the cannula if you attempt to reinsert it and some have visible kinks on the outside of the cannula.We have removed this batch from our stock and put aside to prevent further issues.The cannula needle appeared to have a couple very small bumps on the outside.The others he said didn¿t glide smoothly and would catch internally, i believe he had issues with 3 today.His concern was pushing through the plastic and leaving a piece of plastic in the patient.The customer has put aside the remaining stock in a bag and will return all of the leftover stock.I don't have an exact number.None of the used cannulas were kept.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batch.From the returned sample, observed a ¿v-cut¿ on the catheter that matches the shape of the bevel, which could be caused by needle pierced through catheter.The assembly process was reviewed.If the needle pierced through catheter occurred in the manufacturing process, the defect would be detected and auto rejected by the 100% inline tip spear vision inspection system.Needle pierced through catheter could happen during product application when the product was manipulated, or during needle cover removal.Current control, there is outgoing inspection and in-process inspection in place to check for needle pierced through catheter.

Brand Name
BD INSYTE BL 22GA X 1.0IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
colosio no. 579
singapore
MX  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20476565
Report Number2243072-2024-01050
Device Sequence Number7471883
Product Code FOZ
UDI-Device Identifier00382903812233
UDI-Public(01)00382903812233(11)240411(17)290331(10)4101724
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381223
Device Lot Number4101724
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2024
Supplement Date Received by Manufacturer11/19/2024
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown